Ask a doctor

Not Really Peeling with Obagi, Is this Normal?

Hi. I am not really peeling on my Obagi NuDerm... I am doing it correctly, but nothing is really happening. I have used Retin A for a long time. Thanks!

Doctor Answers (3)

Obagi peeling

+2

The ingredient that causes most of the peeling in Obagi Nu Derm is the Retin A used at night-time.  If you have already used Retin A in the past, you may not have as much reaction as newbies to Obagi.  Make sure it is Retin A 0.1% and consider applying it with your blender in a stronger mix than usual.  We often suggest half Blender, half Retin A so you could up to 2/3 RetinA to 1/3 Blender.  The last suggestion would be to switch to Tazorac which tends to cause more peeling than RetinA.


Los Gatos Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Peeling with Obagi Creams

+1

I would surmise that since you have exfoliated chronically with retin a, you may not experience the same degree of peeling now that you are using the Obagi. 

Raffy Karamanoukian, MD, FACS
Los Angeles Plastic Surgeon
5.0 out of 5 stars 47 reviews

Obagi and Retina A

+1

What strength Retina A are you using? Retina A comes in 3 strengths.  We start patients on the low strength, so that they can gradually move up to the highest strength and use it every day.  Some patients can never get to the highest strength.  The Obagi System is designed to work with Retina A, and to be used everyday.  Retina A could help determine your results with Obagi.  Check with your Plastic Surgeon or Dermatologist to be sure you are using the correct Retina A.

Robert E. Zaworski, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 25 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.